MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Headache (1880); Cerebral Ventriculomegaly (2133)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 1 of 2 reports linked to mfg report numbers: 3013886523-2025-00051.A physician reported a certas valve (id 828814), bactiseal ventricular catheter (id 823073) and bactiseal peritoneal catheter (id 823074) were implanted due to secondary normal pressure hydrocephalus (snph) and brain tumor, via ventriculoperitoneal (vp) shunt on (b)(6) 2025 with setting 3.After the surgery, the ventricle shrunk, and the condition had improved.On (b)(6) 2025, the patient developed ventricular dilatation again and suffered from a headache.The pressure setting was changed from 3 to 1, but there was no sign of improvement.Therefore, the shunt and catheter were removed on (b)(6) 2025, and the patient is on external drainage.Obstruction was suspected on the catheter.They are planning to implant a new device via vp shunt.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: c1, d4, d9, g3, ,g4, g6, h2, h3, h4, h6, h11.The certas valve (id 828814) was returned for evaluation.Device history record (dhr) - the product code 823072 with lot 7466988 sn:n/a conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected and no defects noted.The catheter was irrigated and no occlusions noted.The catheter was leak tested and no leaks were noted.The complaint was unconfirmed.Root cause analysis - no root cause for the issue reported by the customer could be determined as no defects could be found with the catheter.A possible root cause for the issue reported by the customer, could be due to catheter susceptible to kinking which could lead to an occlusion.As seen in the investigation no occlusion was found with the catheter.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21546838
Report Number3013886523-2025-00050
Device Sequence Number12546197
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public(01)10381780515623(17)250930(10)7466988
Combination Product (Y/N)N
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number823073
Device Lot Number7466988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE (ID 828814).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexFemale